Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 11, 2014, 3:17 PM CDT for 39 counties in Alabama. It took effect at Mar 12, 2014, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 3:17 PM CDT (20:17 UTC)
- In effect from
- Mar 12, 2014, 10:00 AM CDT
- Expired
- Mar 12, 2014, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS74 KBMX 112017 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT TUE MAR 11 2014 ...GUSTY NORTHWESTERLY WINDS EXPECTED ACROSS CENTRAL ALABAMA ON WEDNESDAY... ALZ011>015-017>050-120200- /O.CAN.KBMX.WI.Y.0005.140313T1500Z-140314T0100Z/ /O.NEW.KBMX.WI.Y.0006.140312T1500Z-140313T0100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 317 PM CDT TUE MAR 11 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. * TIMING...WILL BE FROM 10 AM WEDNESDAY MORNING THROUGH 8 PM WEDNESDAY EVENING. * WINDS...WILL BE SUSTAINED AT 20-25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE. * IMPACTS...OF THE GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND POWER LINES...AND MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
441 WWUS74 KBMX 120257 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 957 PM CDT TUE MAR 11 2014 ...GUSTY NORTHWESTERLY WINDS EXPECTED ACROSS CENTRAL ALABAMA ON WEDNESDAY... ALZ011>015-017>050-130100- /O.CON.KBMX.WI.Y.0006.140312T1500Z-140313T0100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 957 PM CDT TUE MAR 11 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY... * TIMING...WILL BE FROM 10 AM WEDNESDAY MORNING THROUGH 8 PM WEDNESDAY EVENING. * WINDS...WILL BE SUSTAINED AT 20-25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE. * IMPACTS...OF THE GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND POWER LINES...AND MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
893 WWUS74 KBMX 121440 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 940 AM CDT WED MAR 12 2014 ...GUSTY NORTHWESTERLY WINDS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-130100- /O.CON.KBMX.WI.Y.0006.140312T1500Z-140313T0100Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 940 AM CDT WED MAR 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...WILL BE SUSTAINED AT 20 TO 25 MPH WITH GUSTS UP TO 36 MPH POSSIBLE. * IMPACTS...OF THE GUSTY WINDS COULD KNOCK DOWN LARGE LIMBS AND POWER LINES...AND MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:50 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 11, 12:50 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 PM CDT TUE MAR 11 2014 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... APPROACHING SHORT WAVE IS RIDING EASTWARD ALONG THE NORTHERN GULF COAST THIS MORNING WITH AN AREA OF RAIN AND THUNDERSTORMS SPREADING NORTHWARD ACROSS SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. SHOWERS ARE NOW DEVELOPING AND PUSHING NORTHWARD ACROSS COASTAL ALABAMA AND NORTHEASTERN FLORIDA AS WELL. OVERALL...DEVELOPMENT AND NORTHWARD PROGRESSION OF SHOWERS AND RAIN HAVE BEEN SLOWER THIS MORNING THAN PREVIOUSLY EXPECTED...AND ADJUSTED WEATHER FOR THIS AFTERNOON ACCORDINGLY. FOR CENTRAL ALABAMA TODAY...WILL SEE A GRADUAL INCREASE IN RAIN SHOWERS ACROSS THE SOUTHEAST BY MID DAY WITH ACTIVITY SPREADING NORTHWARD THROUGH THE AFTERNOON AND EARLY EVENING. WITH A SLOWER RAINFALL ARRIVAL TIME...TEMPERATURES WILL BE A COUPLE DEGREES WARMER THAN PREVIOUSLY EXPECTED AND HAVE BUMPED HIGHS UP BY 1-4 DEGREES. MID TO UPPER 70S ARE POSSIBLE FOR A SIGNIFICANT PORTION OF THE AREA. THE SHORT WAVE WILL HUG THE COASTLINE TODAY WHILE GRADUALLY OPENING AND WEAKENING. THIS WILL KEEP THE BEST INSTABILITY SOUTH OF THE AREA. CANNOT RULE OUT A FEW GENERAL THUNDERSTORMS THIS AFTERNOON AND EVENING BUT SEVERE POTENTIAL IS VERY LOW. THE SHORT WAVE WILL PULL EAST OF THE AREA LATE TONIGHT WITH RAINFALL ENDING FROM WEST TO EAST. AS RAIN ENDS AND LOW LEVEL MOISTURE REMAINS HIGH...PATCHY FOG WILL BE POSSIBLE. SECOND TROUGH AND ASSOCIATED COLD FRONT WILL QUICKLY PUSH INTO CENTRAL ALABAMA WEDNESDAY MORNING. NOT MUCH MOISTURE FOR THIS BOUNDARY TO WORK WITH...BUT A NOTICEABLE CHANGE IN TEMPERATURES CAN BE EXPECTED. TIMING ON FRONT IS SLIGHTLY SLOWER...AND HAVE ADJUSTED TEMP AND DEW POINT TRENDS FOR LATE TONIGHT AND TOMORROW AS WELL. 14 && .AVIATION... 18Z TAF DISCUSSION. RAIN WILL SPREAD NORTHEASTWARD INTO CENTRAL ALABAMA THIS AFTERNOON AND EVENING. NORTHWARD PROGRESSION HAS BEEN SLOWER THAN PREVIOUSLY THOUGHT AND HAVE ADJUSTED TIMING. EXPECT THE BEST CHANCE OF WIDESPREAD RAINFALL WILL BE ACROSS MGM AND TOI...AND LEFT ONLY SHRA ACROSS OTHER TERMINALS. IN ADDITION TO RAINFALL...EXPECT MVFR CIGS AT ALL TERMINALS THIS EVENING...WITH DECREASING HEIGHTS OVERNIGHT TO IFR. FIRST ROUND OF RAIN IS DUE TO A UPPER LEVEL SYSTEM MOVING ACROSS THE NORTHERN GULF COAST. THIS MORE ORGANIZED RAINFALL WILL END FROM WEST TO EAST LATE THIS EVENING AND OVERNIGHT AS THE SYSTEM PULLS EASTWARD. ON ITS HEELS...A SECOND UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE AREA FROM THE NORTH WEDNESDAY MORNING. NOT MUCH MOISTURE LEFT FOR THE FRONT...BUT SOME LIGHT RAIN OR DRIZZLE MIGHT BECOME POSSIBLE TOMORROW MORNING. FOR NOW WILL HIGHLIGHT THE LOWER CIGS AND FOG. ALSO...WINDS FROM THE NORTHWEST COULD BECOME GUSTY TOMORROW LATE MORNING THROUGH THE AFTERNOON...JUST BEYOND THIS FORECAST CYCLE. 14 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 77 58 62 30 51 / 20 90 50 0 0 ANNISTON 78 59 64 29 53 / 20 90 40 0 0 BIRMINGHAM 76 61 62 30 54 / 30 70 40 0 0 TUSCALOOSA 77 59 62 32 56 / 50 60 20 0 0 CALERA 75 59 61 31 54 / 40 80 40 0 0 AUBURN 75 58 66 31 54 / 30 90 40 0 0 MONTGOMERY 76 62 67 32 57 / 50 90 20 0 0 TROY 77 60 69 32 56 / 40 90 20 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 11, 1:49 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 PM CDT TUE MAR 11 2014 ALZ011>015-017>050-121900- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 149 PM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDY CONDITIONS ARE EXPECTED BEHIND A STRONG COLD FRONT ON WEDNESDAY. SUSTAINED WINDS OF 20 TO 25 MPH ALONG WITH HIGHER GUSTS ARE POSSIBLE. A FREEZE IS POSSIBLE THURSDAY AND FRIDAY MORNINGS. THE COLDEST MORNING IS EXPECTED TO BE THURSDAY...WHEN A FEW OF THE TYPICALLY COLDER RURAL LOCATIONS WILL DROP INTO THE MIDDLE AND UPPER 20S. A DRY AIR MASS WILL CREATE HIGH FIRE DANGER ACROSS CENTRAL ALABAMA THURSDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:49 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.